Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 70, NWS Nashville, TN

June 12, 1997Davidson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 12, 1997, 7:20 AM CDT for Davidson County, Tennessee. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1997, 7:20 AM CDT (12:20 UTC)
Expired
Jun 12, 1997, 9:15 AM CDT
In force
115 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 121224
FFWBNA
TNC037-121415-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
720 AM CDT THU JUN 12 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  915 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...DAVIDSON COUNTY
 
LOCALLY HEAVY RAINFALL AMOUNTS...WHICH HAVE FALLEN IN DAVIDSON COUNTY
THIS MORNING HAVE PRODUCED THE THREAT OF FLASH FLOODING. SOME LOCALIZED
AMOUNTS AS HIGH AS 1.5 TO 2 INCHES HAVE PROBABLY OCCURRED...AND THIS
WILL LEAD TO THE THREAT OF FLOODING OF AREA CREEKS AND STREAMS.
 
NASHVILLE EMERGENCY MANAGEMENT REPORTS A GREAT DEAL OF URBAN FLOODING
IN THE NASHVILLE AREA...WITH STREETS COVERED IN WATER...AND SOME OF
WHICH ARE IMPASSABLE.
 
ALTHOUGH THE RAIN WILL DIMINISH OVER THE NEXT LITTLE BIT...RUNOFF
WITH CONTINUE INTO CREEKS AND STREAMS AND LEAD TO THE POSSIBILITY
OF FLASH FLOODING.
 
DO NOT DRIVE YOUVR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:39 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 12, 2:39 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT THU JUN 12 1997

CURRENT ZFP MAY HAVE A GOOD IDEA BROAD-BRUSHING POP FCST NEXT COUPLE
DAYS. THERE ARE REASONS TO PERHAPS TINKER A LTL WITH THEM, BUT NOTHING
YOU CAN REALLY HANG YOUR HAT ON. MORE SUNSHINE EXPECTED TYD, ESPECIALLY
OVER OUR WRN COUNTIES, AND THIS COULD EASILY WORK ON LOW-LVL MOISTURE
TO SET OFF SCTD AFTERNOON THUNDERSTORMS. NO CLEAR FOCUS FOR TSTMS
TONIGHT AND COULD PROBABLY REDUCE POPS A LITTLE 2ND PD (AND GO WITH
20-30%). HOWEVER, AS INCREASING DIVERGENCE WITH HGT BCMS THE RULE
ON FRIDAY, EXPECT A BETTER CHC FOR TSTMS AND MIGHT WOULD TREND POPS
UP JUST A BIT AND GO WITH THE POPULAR FAN/FWC NUMBERS (50%). IF TEMPS
REALLY PUSH INTO THE 80S, AS INDICATED BY CURRENT GUIDANCE, TSTMS
MAY EVEN BECOME LIKELY.

CURRENT ZFP MAX TEMP FCSTS LOOK AS GOOD AS ANY AND WOULDN'T HAVE ENOUGH
CONFIDENCE IN ANY PARTICULAR DAYTIME CLD FCST TO MAKE ANY ADJUSTEMENTS.

BNA 80/68/82/67 4252

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:37 PM CDTSevere Thunderstorm WarningOHXPutnam38 min

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.